Several weeks ago I had an IV placed in my left hand for dehydration and a couple days later I noticed my vein was very swollen and hard so I went to the doctor and he stated I had thrombosis of the arm and I should take 3 800mg ibuprofen three times a day until it disappears. I was only able to use the ibuprofen for a couple days because it caused too much pain to my stomach. I went back in and saw a different doctor and she said it seems as if it disappeared on it's own, but my hand still hurt and it was still swollen. Today there is a marble size lump on my wrist and it hurts severely and the vein has a hard lump again. I do plan on going into the doctor tomorrow and seeing my regular doctor because it is causing too many problems with my hand and arm. Is there any suggestions to help take care of this?
Your symptoms could be due to thrombophlebitis, which is inflammation of the vein. Check to see if the swelling is due to an abscess, in which case you may need antibiotics to tackle the infection. If there is fever, pain or redness this is more so. Please contact your concerned physician at the earliest. In the meantime, you can use OTC Acetaminophen for relief from pain. This is unlikely to cause gastritis.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.